Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS La Crosse, WI

June 7, 20074 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 7, 2007, 12:29 PM CDT for 4 counties in Iowa. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 12:29 PM CDT (17:29 UTC)
Expired
Jun 7, 2007, 1:30 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 1:00 PM CDTTSTM WND GST 603 W Davis Corners, IA
Jun 7, 1:18 PM CDTTSTM WND DMGCharles City, IATREES DOWN. ONE HOME DAMAGED.
Jun 7, 1:20 PM CDTTSTM WND DMGChester, IA1.5 FOOT DIAMETER TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:34 AM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 071728
SVRARX
IAC037-067-089-131-071830-
/O.NEW.KARX.SV.W.0031.070607T1729Z-070607T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN CHICKASAW COUNTY IN NORTHEAST IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...

* UNTIL 130 PM CDT

* AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM COUNTY V 10 AND 40TH STREET TO RICEVILLE TO FLOYD...OR ALONG A
  LINE EXTENDING FROM 20 MILES NORTHEAST OF OSAGE TO 15 MILES EAST OF
  OSAGE TO CHARLES CITY...AND MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHARLES CITY AND RICEVILLE AROUND 1230 PM...
  DEERFIELD AND COUNTY ROADS B 33 AND T 76 AROUND 1235 PM...
  NEW HAMPTON AND COUNTY ROADS 17 AND T 72 AROUND 1240 PM...
  JERICO AND ELMA AROUND 1245 PM...
  SCHLEY AND SAUDE AROUND 1250 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4290 9292 4306 9226 4321 9209 4350 9207
      4350 9255

$$

SHEA
4 follow-up statements
000 
WWUS53 KARX 071735
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1235 PM CDT THU JUN 7 2007

IAC037-067-089-131-071830-
/O.CON.KARX.SV.W.0031.000000T0000Z-070607T1830Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
1235 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN CHICKASAW...EASTERN FLOYD...HOWARD AND SOUTHEASTERN
MITCHELL COUNTIES...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM JUST SOUTH 
OF LEROY MINNESOTA TO NEAR CHARLES CITY IOWA...MOVING NORTHEAST AT 
45 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW HAMPTON AND COUNTY ROADS 17 AND T 72 AROUND 1240 PM...
  JERICO AND ELMA AROUND 1245 PM...
  HAYDEN PRAIRIE AND SAUDE AROUND 1250 PM...
  PROTIVIN AND COUNTY ROADS V 58 AND A 46 AROUND 1255 PM...
  CRESCO AND LIME SPRINGS AROUND 100 PM...

THESE THUNDERSTORMS CAN PRODUCE QUICK TORNADO DEVELOPMENT.

LAT...LON 4290 9292 4306 9226 4321 9209 4350 9207
      4350 9255

$$

SHEA
000 
WWUS53 KARX 071752
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 PM CDT THU JUN 7 2007

IAC037-067-089-131-071830-
/O.CON.KARX.SV.W.0031.000000T0000Z-070607T1830Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
1251 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN CHICKASAW...EASTERN FLOYD...HOWARD AND SOUTHEASTERN
MITCHELL COUNTIES...

AT 1248 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HAYDEN PRAIRIE...OR 12 MILES WEST OF CRESCO...MOVING NORTHEAST
AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRESCO AND COUNTY ROADS V 58 AND A 46 AROUND 100 PM...
  COUNTY ROADS A 23 AND V 58 AROUND 105 PM...
  GRANGER AROUND 110 PM...

SEVERE THUNDERSTORMS CAN OCCASIONALLY PRODUCE TORNADOES.

LAT...LON 4290 9292 4306 9226 4321 9209 4350 9207
      4350 9255

$$

SHEA
000 
WWUS53 KARX 071802
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
101 PM CDT THU JUN 7 2007

IAC037-067-089-131-071830-
/O.CON.KARX.SV.W.0031.000000T0000Z-070607T1830Z/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
101 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN CHICKASAW...EASTERN FLOYD...HOWARD AND SOUTHEASTERN
MITCHELL COUNTIES...

AT 100 PM...WIND GUSTS TO 60 MPH WERE REPORTED 3 MILES WEST OF THE 
HIGHWAY INTERSECTIONS OF 9 AND 63 IN HOWARD COUNTY IOWA.

SEVERE THUNDERSTORMS CONTINUE FROM 10 MILES NORTHWEST OF CRESCO
THROUGH THE ELMA AREA TO NEAR CHARLES CITY IOWA. THESE STORMS WERE 
MOVING NORTHEAST AND THERE IS STILL A TORNADO POTENTIAL.

STAY INDOORS UNTIL STORMS PASS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS V 58 AND A 46 AND VERNON SPRINGS COUNTY PARK AROUND
  110 PM...
  CRESCO AND COUNTY ROADS A 23 AND V 58 AROUND 115 PM...
  GRANGER AROUND 125 PM...

LAT...LON 4290 9292 4306 9226 4321 9209 4350 9207
      4350 9255

$$

SHEA
000 
WWUS53 KARX 071816
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CDT THU JUN 7 2007

IAC067-131-071825-
/O.CAN.KARX.SV.W.0031.000000T0000Z-070607T1830Z/
MITCHELL IA-FLOYD IA-
115 PM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR FLOYD AND MITCHELL COUNTIES IS
CANCELLED...

LAT...LON 4302 9256 4306 9226 4321 9209 4350 9207
      4350 9255

$$

IAC037-089-071830-
/O.CON.KARX.SV.W.0031.000000T0000Z-070607T1830Z/
HOWARD IA-CHICKASAW IA-
115 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN CHICKASAW AND HOWARD COUNTIES...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS FROM NORTHWEST OF CRESCO TO NEAR ELMA 
IN HOWARD COUNTY. A FEW OF THESE STORMS MAY AFFECT EXTREME NORTHERN 
CHICKASAW COUNTY AS WELL WITH STRONG WIND GUSTS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRESCO AND LIME SPRINGS AROUND 130 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4302 9256 4306 9226 4321 9209 4350 9207
      4350 9255

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:55 AM CDT, 9 hours 34 minutes earlier.

Area forecast discussion, Jun 7, 2:55 AM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CDT THU JUN 7 2007

.SHORT TERM...TODAY THROUGH SATURDAY

FORECAST FOCUS REMAINS THE STORM POTENTIAL...STRONG TO SEVERE...FOR
TODAY AND THIS EVENING. IN ADDITION...STRONG AND GUSTY GRADIENT
WINDS EXPECTED FOR TODAY...WIND ADVISORY NEEDED?

FIRST...LET/S TACKLE THE GRADIENT WINDS. THE PRESSURE GRADIENT WILL
REMAIN TIGHT ACROSS THE AREA TODAY...WITH RUC WIND FIELDS INDICATING
SUSTAINED WINDS AROUND 25 KTS BY 18Z FOR THE FORECAST AREA. WHILE
THERE IS AN APPRECIABLE INVERSION ABOVE 800 MB...WINDS AT 925 MB
ARE PROGGED TO BE AROUND 45-50 KTS. MOMENTUM TRANSFER TO THE SFC VIA
BUFKIT WOULD BRING AT LEAST 40 KTS TO THE SFC BY THE AFTERNOON. THIS
SHOULD RESULT IN WINDS INCREASING INTO THE 25 TO 35 MPH RANGE BY THE
AFTERNOON...WITH WIND GUSTS UP TO 45 MPH. SO...FEEL A WIND ADVISORY
IS WARRANTED FOR ALL THE FORECAST AREA...FROM LATE THIS MORNING INTO
THE EVENING.

A 500 MB TROUGH OVER THE PLAIN STATES EARLY THIS MORNING WILL LIFT
NORTHEAST TODAY...GRADUALLY PHASING INTO A TROUGH LOCATED OVER
CENTRAL CANADA. AT THE SFC...A WARM FRONT SHOULD ADVANCE NORTHWARD
ACROSS THE UPPER MISSISSIPPI EARLY THIS MORNING...WHILE THE STORM
SYSTEM/S LOW WILL MOVE NORTHEAST INTO THE ARROWHEAD OF MN...AND THE
COLD FRONT EXTENDING SOUTH OF IT EXTENDS INTO WESTERN IA. WIND SHEAR
CONTINUES TO LOOK QUITE AMPLE FOR THIS AFTERNOON/EARLY
EVENING...WITH 60+ KTS IN THE 0-6 KM LAYER...NEAR 50 KTS IN 0-3
KM...AND 20-25 KTS IN THE 0-1 KM LAYER. THIS SUPPORTS SUPERCELLS
ALONG WITH A TORNADO POTENTIAL. LOOKING MORE SPECIFICALLY AT THE
WINDS THEMSELVES...THERE IS SOME VEERING IN THE LOW LAYERS THIS
AFTERNOON...BECOMING MORE UNI-DIRECTIONAL BY THE EVENING. DESPITE AN
INCREASE IN THE SFC DEWPOINTS TODAY...INTO THE MID 60S...THE NEAR
SFC LAYER LOOKS RELATIVELY DRY PER THE FORECAST SOUNDINGS...WITH
THESE SOUNDINGS POINTING TO A DAMAGING WIND THREAT. WHILE TORNADOES
WILL BE A VERY DISTINCT POSSIBILITY...BELIEVE THAT DAMAGING WINDS
MAY BE THE MAIN SEVERE THREAT. AS FOR INSTABILITY...THE NAM DEVELOPS
2000-3000 J/KG OF MLCAPE DURING THE AFTERNOON...WELL AHEAD OF THE
SFC FRONT...MORE ASSOCIATED WITH TONGUE OF HIGHER DEWPOINTS. THE GFS
IS MUCH LESS THOUGH...ABOUT 1000 J/KG LESS...AND THINK THESE MIGHT
BE CLOSER TO THE MARK. SEVERE WEATHER PARAMETERS ARE CERTAINLY RIPE
FOR WIDESPREAD SEVERE WEATHER...SOME OF WHICH COULD BE SIGNIFICANT.
WHERE SHOULD IT DEVELOP? INITIATION? DRAWBACKS?

AS FOR THE DEVELOPMENT...THE MODELS CONTINUE TO BLOSSOM STORMS AHEAD
OF THE MAIN COLD FRONT...IN THE AXIS OF HIGHEST CAPE AND SFC
DEWPOINTS. MORE ON A PRE-FRONTAL TROUGH/DRY LINE. THIS AXIS SHIFTS
EAST ACROSS THE AREA BETWEEN 18-00Z...AND AS MENTIONED...LOOKS TO BE
ACROSS CENTRAL/SOUTHERN WI BY 00Z. THE FORECAST SOUNDINGS POINT TO A
STRONG LOW-MID LEVEL CAP BETWEEN 800:700 MB...WHICH DOESN/T BREAK
DOWN ACROSS THE FORECAST AREA UNTIL BETWEEN 2-3 PM. THIS WOULD PLACE
THAT MOISTURE AXIS/PRE-FRONTAL BOUNDARY ACROSS THE FORECAST
AREA...WITH CONVECTION THEREFORE INITIATING ACROSS THE LOCAL AREA.
TIMING...AGAIN...WILL HAVE TO WAIT ON THE BREAKDOWN OF THE
CAP...WHICH LOOKS TO BE AFTER 2 PM. WOULD EXPECT RATHER RAPID
DEVELOPMENT...WITH THE SHEAR CAUSING MANY OF THE STORMS TO SPIN. THE
SYSTEM SHOULD EVOLVE INTO MORE OF A LINE THEN AS IT MOVES INTO
EASTERN WI THIS EVENING.

HOW ABOUT THE DRAWBACKS? ASIDE FROM THE MODEL DIFFERENCES...THERE
ARE OTHER CONCERNS WITH THE INSTABILITY. FIRST...THE WARM FRONT WAS
ORIGINALLY EXPECTED TO HAVE MOVED NORTH BY NOW...BUT THE CONVECTION
FROM YESTERDAY PREVENTED SIGNIFICANT NORTHWARD MOVEMENT. WITH ALL
THIS WELL NORTH NOW...THE FRONT SHOULD BE ABLE TO BUST NORTH THIS
MORNING. THIS SLOWER MOVEMENT HAS HELD OFF THE NORTHWARD ADVANCE OF
HIGHER DEWPOINTS...AND HAS HELPED KEEP CLOUDS LINGERING. SPEAKING OF
CLOUDS...LATEST SATELLITE IMAGERY HAS A BROAD EXPANSE OF HIGH CLOUDS
ACROSS THE REGION. THE AREA WILL NEED THE SUN TO HELP DESTABILIZE
DURING THE DAY...AND REALIZE THE CAPES THE MODELS ARE CURRENTLY
PRODUCING. THE CURRENT HIGH CLOUDS NEED TO CONTINUE TO PUSH OFF THE
EAST EARLY THIS MORNING...AND THE CLOUDS TO THE WEST ASSOCIATED WITH
STORMS OVER MN/NORTHWEST IA NEED TO DIMINISH AND/OR MOVE NORTHEAST.
TRENDS ARE FOR THIS TO OCCUR...WITH CLEARER SKIES LEADING TO A
RIBBON OF INSTABILITY MAY BE OVER CENTRAL/SOUTHERN WI BY LATE
AFTERNOON. ALSO...IF WE AREN/T ABLE TO REALIZE THE HIGH CAPE UNTIL
EAST OF THE AREA...THE STRONG SHEAR COULD PREVENT STRONG/DEEP
UPDRAFTS FROM DEVELOPING UNTIL THE STORMS ARE EAST OF THE FORECAST
AREA. WHILE THIS WOULD NOT NECESSARILY PREVENT SEVERE WEATHER...IT
WOULD PLACE THE GREATEST THREAT TO THE EAST.

BOTTOM LINE...STORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST
AREA BY MID AFTERNOON...AND ONCE THE CAP GOES...EXPLOSIVE CONVECTION
LOOKS PROBABLE. SUPERCELLS LOOK LIKELY...ESPECIALLY INITIALLY...WITH
THE STORMS THEN LIKELY EVOLVING INTO A LINE AS THEY MOVE EAST BY
EARLY EVENING. LOCALLY...THE SEVERE THREAT LOOKS HIGH STARTING
AFTER 2 PM...CONTINUING UNTIL ABOUT 8 PM.

THE COLD FRONT WILL SLIDE ACROSS THE REGION OVERNIGHT...WHILE THE
HEART OF THE SYSTEM TRANSITIONS TO THE NORTHEAST. WRAP AROUND FLOW
AROUND THE SFC LOW SHOULD SPARK SOME SHOWERS AND ISOLATED
THUNDERSTORMS...BUT ITS CURRENT MOVEMENT SHOULD KEEP THIS ACTIVITY
ACROSS MN INTO NORTHWEST WI...AND MOSTLY NORTHWEST AND NORTH OF THE
FORECAST AREA. THEN ON FRIDAY...A SFC HIGH WILL MOVE EAST FROM THE
CENTRAL PLAINS...AND BRING A QUIETER...AND DRY DAY TO THE REGION.
THAT SAID THOUGH...LINGERING MOISTURE AND 850:700 MB LAPSE RATES
AROUND 7 C/KM COULD SUPPORT SHOWER DEVELOPMENT OVER NORTHERN WI. SAT
LOOKS LIKE A NICE DAY...WITH A GOOD AMOUNT OF SUN AND SEASONABLE
TEMPERATURES.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THE TRENDS IN THE MEDIUM RANGE MODELS CONTINUE TO TRANSITION THE
ZONAL FLOW THAT DEVELOPS OVER THE REGION THIS WEEKEND...TO MORE
RIDGING OVER THE GREAT LAKES AS A TROUGH PRESSES INTO THE WEST
COAST. SOME DIFFERENCES IN WHEN/WHERE THE MAIN TROUGH AXIS WILL MOVE
INTO THE ROCKIES...WITH THE ECMWF FASTER AT THIS MOMENT COMPARED TO
THE GFS...BUT BOTH MODELS SPIT BITS OF SHORTWAVE ENERGY OUT OF THE
TROUGH AND TOWARD THE REGION EARLY NEXT WEEK. AT THE SFC...AN AREA
OF HIGH PRESSURE LOOKS TO BE OVER THE EASTERN GREAT LAKES BY
MON...PLACING THE UPPER MISSISSIPPI RIVER VALLEY IN THE WARMER/MORE
MOIST RETURN FLOW. SO...ANY VARIOUS SHORTWAVE TROUGHS THAT GET SPIT
OUT OF THE TROUGH WOULD HAVE SOME FUEL TO WORK WITH...ALTHOUGH
TIMING ON ANY OF THESE FEATURES IS DIFFICULT AT THE MOMENT. A BIT
FARTHER WEST...A NORTH-SOUTH RUNNING FRONT WILL SET UP ACROSS THE
PLAIN STATES...ASSOCIATED WITH THE MEAN 500 MB TROUGH. A LOT OF
INDECISION WITH THE MODELS WHERE/WHEN THIS FRONT WILL MOVE...LENDING
UNCERTAINTY TO THE FORECAST FOR MID WEEK. OVERALL...AFTER THE
WEEKEND...AND BY SUNDAY NIGHT...AN UNSETTLED WEATHER PATTERN LOOKS
TO RETURN TO THE REGION.

&&

.AVIATION...

GUSTY SOUTH WINDS CONTINUE ACROSS THE REGION IN TIGHT PRESSURE
GRADIENT AND DEEP STRONG WIND FIELD. CURRENTLY GUSTING OVER 30 MPH
OVER MUCH OF SOUTHEAST MN...AND GUSTS NEAR 40 ALREADY OVER WESTERN
IA. MECHANICAL TURBULENCE FROM THIS SHOULD MAKE FOR A BUMPY DAY IN
THE AIR.

OTHER CONCERN IS CONVECTION. CURRENTLY CONVECTION FROM EASTERN NEB
UP INTO MN. THIS ACTIVITY IS MOVING MAINLY NORTHEAST... AND IS
EXPECTED TO WEAKEN OR EVEN DISSIPATE BY THE TIME IT REACHES THE
FORECAST AREA.  PRE FRONTAL TROUGH WITH DRYLINE CHARACTERISTICS
ANTICIPATED TO BE REACHING THE WESTERN FORECAST AREA AND THE
ROCHESTER AIRPORT AREA BY AFTERNOON. LATEST TAF HAS VCTS AT 21Z...
AND THAT TIME LOOKS GOOD AT THIS POINT. QUESTION WILL BE EXACTLY
WHERE THE CONVECTION DEVELOPS...WHICH IS WHY WE KEEP IT VICINITY.
IT COULD DEVELOP EAST OF THE SITE.  THE KLSE TAF SITE IS MUCH MORE
LIKELY TO SEE CONVECTION THIS AFTERNOON...BUT TIMING IS AGAIN A
CONCERN. CURRENTLY HAVE 22Z FOR VCTS...AND THIS WILL TRY TO BE
PINNED DOWN BETTER IN LATER ISSUANCES.

CONVECTION SHOULD PUSH EAST OF THE AREA DURING THE EVENING...BUT
THEN SOME MVFR CEILINGS WILL BE POSSIBLE AS THE MAIN COLD FRONT
MOVES THROUGH OVERNIGHT.

MW

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
     WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

RIECK
Hazardous weather outlook, Jun 7, 9:55 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
955 AM CDT THU JUN 7 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
955 AM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE AREA MOVING THROUGH THE NORTHERN MIDWEST WILL
CONTINUE TO GENERATE ACTIVE WEATHER TODAY. STRONG GRADIENT WINDS
WILL CONTINUE THROUGH THE DAY WITH SOUTHERLY GUSTS REACHING 40 TO 45
MPH. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA.

A BOUNDARY MOVING IN FROM THE WEST WILL START TO SPAWN THUNDERSTORMS
ALREADY THIS MORNING FROM CENTRAL MINNESOTA INTO CENTRAL IOWA...
THAT COULD INTENSIFY AND QUICKLY MOVE NORTHEAST INTO OUR AREA. AREAS
IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA MAY NEED TO WATCH FOR
POSSIBLE WARNINGS AND SPOTTER ACTIVIATION FROM LATE MORNING INTO THE
EARLY AFTERNOON.

STORMS ARE STILL EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN
TOWARDS EARLY AFTERNOON. INITIAL DEVELOPMENT MAY PRODUCE TORNADOES
AND LARGE HAIL BEFORE THE STORMS FORM INTO A LINE...SPREAD SOUTH AND
CREATE A DAMAGING WIND SCENARIO THAT COULD IMPACT A LARGE AREA.
EARLIER TIMING FOR THIS LINE STILL LOOKS REASONABLE...INITIAL
DEVELOPMENT BETWEEN 1 AND 2 PM ALONG AND EAST OF A LINE FROM NEAR
MENOMINEE WISCONSIN...TO ROCHESTER MINNESOTA...TO CHARLES CITY IOWA.
BY AROUND 6 PM...THE STORMS SHOULD BE EVOLVING INTO THE LINE...WITH
THE MAIN AREA OF CONCERN ALONG AND EAST OF LINE FROM MEDFORD AND
NEILLSVILLE WISCONSIN...TO SPARTA AND VIROQUA...TO GUTTENBERG AND
ELKADER IOWA. BY 9 OR 10 PM...THE ACTIVITY SHOULD ALL SHIFT EAST OF
THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS REMAIN IN THE FORECAST FOR THE FIRST HALF OF NEXT
WEEK...BUT IT IS STILL TOO EARLY TO DISCERN IF ANY OF THESE WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CAN BE EXPECTED TODAY. WE URGE SPOTTER GROUPS TO
LISTEN FOR WATCH ISSUANCES AND AS STORMS APPROACH...ASSUME
ACTIVATION IS NEEDED. THIS COULD BE A HIGH IMPACT DAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:04 AM CDTWind AdvisoryARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more15 hr
Jun 7, 11:51 AM CDTSevere Thunderstorm WarningARXFloyd, Mitchell39 min
Jun 7, 1:30 PM CDTSevere Thunderstorm WarningARXAllamakee, Howard, Winneshiek60 min
Jun 7, 3:23 PM CDTSevere Thunderstorm WarningARXClayton37 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.